|am I wasting?
Jan 25, 2003
First let me thank you, you all have Wings! And from where I am from, you are pretty close to the only answer anyone can get! And I THANK YOU!!
Anyway let me tell you whats going on. As of 30/05/02 (May 30 02) I was told that I was hcv and hiv+ my cd4 has went up from 650 to 960 and my vl went from 16500 to 4900, but I still can't gain any weight. My arms and legs seem to keep shrinking. Am I wasting?
Response from Ms. Fields-Gardner
Weight loss and wasting come in many varieties. If it is primarily your arms and legs that are "shrinking" then it may be more of a metabolic issue with "lipoatrophy" or loss of fat under the skin. If you are shrinking in general, it could be a more classic "wasting" of weight and lean tissues depending on how much of what you have lost.
To figure that out (and to help lead you to the most appropriate treatments), get a body composition and body shape evaluation. This can be done by a dietitian with the right equipment.
If it is wasting, the dietitian and the rest of the team can help to come up with plans to overcome the problems you identify with them. If it is "lipoatrophy" the foundation will be weight stabilization with diet and exercise, but there may be more to it (such as medications to correct problems).
Either way, it will be very helpful to be evaluated and have your tests on record so that you have something to compare the results to when you get treatment. Best wishes!
Loss of Muscle Mass
AIDS and Diabetes
- Slight Insertion In Vagina Risk For Hiv
- Does Hiv Cause Chest And Neck Rashes?
- What Does A Rash Look Like If You Have Hiv?
- Currently It Is Estimated That The Longest Time Between Hiv Infection And Onset Of Symptoms Is About How Many Years
- Hiv Symptoms Newborns
- How Do You Treat Thrush Mouth In Adults?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.